MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48230231
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the or manager at the hospital reported to the sales rep the following event : " the event occured during a surgery on l4-l5 on a (b)(6) patient performed.Patient installation and positioning.Preparation of pedicular aiming in l4 and l5 with jam shidi trocar.Insertion of the spindle through the jam shidi trocar.Removal of jam shidi trocars by leaving the pins on the patient.Use the square tip and the tap before installing the screw on the screwdriver and then insert on the patient.When removing the pin from the screw, the surgeon feels a retention of the pin to come out.The x-ray confirms that the spindle is twisted.The surgeon can not remove the patient's spindle alone.Therefore, it removes the screw with the pin.To complete the procedure, the surgeon decides to make a pedicle with the jam shidi trocar again, inserting a new spindle and then inserting the screw.
 
Additional Manufacturer Narrative
Visual inspection, the k wire was inspected and it was found to be deformed.No relevant manufacturing issues were identified as all units met specifications.The most likely root cause is incorrect alignment or kinking of the k wire inside the screw.
 
Event or Problem Description
It was reported that; the or manager at the hospital reported to the sales rep the following event : " the event occured during a surgery on l4-l5 on a (b)(6) years-old patient performed.Patient installation and positioning preparation of pedicular aiming in l4 and l5 with jam shidi trocar insertion of the spindle through the jam shidi trocar removal of jam shidi trocars by leaving the pins on the patient use the square tip and the tap before installing the screw on the screwdriver and then insert on the patient.When removing the pin from the screw, the surgeon feels a retention of the pin to come out.The x-ray confirms that the spindle is twisted.The surgeon can not remove the patient's spindle alone.Therefore, it removes the screw with the pin.To complete the procedure, the surgeon decides to make a pedicle with the jam shidi trocar again, inserting a new spindle and then inserting the screw.

Brand Name
XIA PRECISION K WIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6904736
Report Number0009617544-2017-00368
Device Sequence Number700111
Product Code LXH
UDI-Device Identifier07613327265286
UDI-Public(01)07613327265286
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230231
Device Lot Number082134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR